Generalized Krasnoselskii–Mann-Type Iteration for Nonexpansive Mappings in Banach Spaces

  • You-Cai Zhang
  • Ke GuoEmail author
  • Tao Wang


The Krasnoselskii–Mann iteration plays an important role in the approximation of fixed points of nonexpansive mappings, and it is well known that the classic Krasnoselskii–Mann iteration is weakly convergent in Hilbert spaces. The weak convergence is also known even in Banach spaces. Recently, Kanzow and Shehu proposed a generalized Krasnoselskii–Mann-type iteration for nonexpansive mappings and established its convergence in Hilbert spaces. In this paper, we show that the generalized Krasnoselskii–Mann-type iteration proposed by Kanzow and Shehu also converges in Banach spaces. As applications, we proved the weak convergence of generalized proximal point algorithm in the uniformly convex Banach spaces.


Krasnoselskii–Mann-type iteration Nonexpansive mappings Weak convergence Accretive operator proximal point algorithm Banach spaces 

Mathematics Subject Classification

47H05 47H09 


  1. 1.
    Browder, F.E.: Nonexpansive nonlinear operators in a Banach space. Proc. Natl. Acad. Sci. USA 54(4), 1041–1044 (1965)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Kirk, W.A.: A fixed point theorem for mappings which do not increase distances. Am. Math. Mon. 72(9), 1004–1006 (1965)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Krasnoselskii, M.A.: Two remarks on the method of successive approximations. Uspekhi Mat. Nauk. 10, 123–127 (1955)MathSciNetGoogle Scholar
  4. 4.
    Mann, W.R.: Mean value methods in iteration. Proc. Am. Math. Soc. 4(3), 506–510 (1953)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Reich, S.: Weak convergence theorems for nonexpansive mappings in Banach spaces. J. Math. Anal. Appl. 67(2), 274–276 (1979)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Kirk, W.A.: Krasnoselskii’s iteration process in hyperbolic space. Numer. Funct. Anal. Optim. 4(4), 371–381 (1982)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Reich, S., Zaslavski, A.J.: Convergence of Krasnoselskii–Mann iterations of nonexpansive operators. Math. Comput. Model. 32(11), 1423–1431 (2000)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Combettes, P.L.: Solving monotone inclusions via compositions of nonexpansive averaged operators. Optimization 53(5–6), 475–504 (2004)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Sahu, D.R., Ansari, Q.H., Yao, J.C.: Convergence of inexact Mann iterations generated by nearly nonexpansive sequences and applications. Numer. Funct. Anal. Optim. 37(10), 1312–1338 (2016)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Kim, T., Xu, H.K.: Robustness of Mann’s algorithm for nonexpansive mappings. J. Math. Anal. Appl. 327(2), 1105–1115 (2007)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Opial, Z.: Weak convergence of the successive approximation for non-expansive mappings in Banach spaces. Bull. Am. Math. Soc. 73(4), 591–597 (1967)CrossRefGoogle Scholar
  12. 12.
    Lindenstrauss, J., Tzafriri, L.: Classical Banach Spaces II: Function Spaces. Springer, Berlin (1979)CrossRefGoogle Scholar
  13. 13.
    Chilin, V.I., Dodds, P.G., Sedaev, A.A.: Characterizations of Kadec–Klee properties in symmetric spaces of measurable functions. Trans. Am. Math. Soc. 348(2), 4895–4918 (1996)CrossRefGoogle Scholar
  14. 14.
    Kanzow, C., Shehu, Y.: Generalized Krasnoselskii–Mann-type iterations for nonexpansive mappings in Hilbert spaces. Comput. Optim. Appl. 67(3), 593–620 (2017)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Falset, J.G., Kaczor, W.A., Kuczumow, T.: Weak convergence theorems for asymptotically nonexpansive mappings and semigroups. Nonlinear Anal. 43(3), 377–401 (2001)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Dulst, D.V.: Equivalent norms and the fixed point property for nonexpansive mappings. J. Lond. Math. Soc. 2(1), 139–144 (1982)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Tan, K.K., Xu, H.K.: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. Math. Anal. Appl. 178(2), 301–308 (1993)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Xu, H.K.: Inequalities in Banach spaces with applications. Nonlinear Anal. 16(12), 1127–1138 (1991)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Browder, F.E.: Convergence theorems for sequences of nonlinear operators in Banach spaces. Math. Z. 100(3), 201–225 (1967)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Martinet, B.: Regularization d’inequations variationelles par approximations successives. Rev. Fr. d’Inf. et de Rech. Oper. 4(3), 154–159 (1970). (In French)zbMATHGoogle Scholar
  21. 21.
    Moreau, J.J.: Proximité et dualité dans un espace hilbertien. Bull. Soc. Math. Fr. 93, 273–299 (1965). (In French)CrossRefGoogle Scholar
  22. 22.
    Rockafellar, R.T.: Monotone operators and the proximal point algorithm. SIAM J. Control Optim. 14(5), 97–116 (1976)Google Scholar
  23. 23.
    López, G., Martínmárquez, V., Wang, F., Xu, H.K.: Forward–backward splitting methods for accretive operators in Banach spaces. Abstr. Appl. Anal. 2012(5), 933–947 (2014)Google Scholar

Copyright information

© Operations Research Society of China, Periodicals Agency of Shanghai University and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics and InformationChina West Normal UniversityNanchongChina

Personalised recommendations